Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 316, NWS Jackson, MS

June 12, 2006Clarke County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 12, 2006, 7:10 PM CDT for Clarke County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2006, 7:10 PM CDT (00:10 UTC)
Expired
Jun 12, 2006, 7:45 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2792 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:00 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 12, 4:00 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT MON JUN 12 2006

.DISCUSSION...
SCORCHING TEMPS...COMBINED WITH A BIT OF SURFACE MOISTURE...HAS
FUELED SOME ISOLATED SHOWERS AND STORMS THIS AFTERNOON ACROSS
EASTERN MISSISSIPPI AHEAD OF A COLD FRONT SURGING SOUTH FROM THE TN
VALLEY. ANOTHER DISTURBANCE (MCV?) TOPPING THE UPPER RIDGE CENTERED
IN THE UPPER PLAINS IS JUST NOW INSTIGATING SOME POTENT STORMS THAT
ARE MOTORING TOWARD CENTRAL ARKANSAS. THOSE LATTER STORMS WILL HAVE
TO BE WATCHED BECAUSE MOISTURE AND INSTABILITY GRADIENTS (NOT TO
MENTION CURRENT AMBIENT MOTION) WOULD SUPPORT THEM HEADING TOWARD
NORTHWEST ZONES. NONE OF THE COMPUTER GUIDANCE SUGGESTS THIS
(PROBABLY DUE TO A MAJOR H700 THERMAL CAP)...BUT CONVECTION THAT
MIGHT NOT HAVE A CHANCE AT INITIATING IN A CAPPED ENVIRONMENT COULD
MANAGE TO SURVIVE IF IT MOVED INTO SUCH ENVIRONMENT.

FOR TONIGHT...I WILL DISCOUNT STORMS TO OUR NORTHWEST FOR NOW (WITH
THE CAVEAT THAT THEY WILL BE WATCHED)...BUT THE FRONT STILL SEEMS
TO HAVE THE POTENTIAL TO BRING AN ISOLATED STORM OR TWO TO EASTERN
ZONES THROUGH MID EVENING. HOT TEMPS SUGGEST DEEP MIXING AND
POTENTIAL FOR QUITE A BIT OF SUBCLOUD EVAPORATION...AND THEREFORE
GUSTY WINDS...WITH ANY STORMS. WORDING LEFT OUT OF THE HWO
HOWEVER...MAINLY BECAUSE THUNDEROUS CONVECTION THIS EVENING IS
EXPECTED TO BE MINIMAL. OTHERWISE...EXPECT PARTLY CLOUDY SKIES
BECOMING GENERALLY CLEAR BY MIDNIGHT WITH DRIER AIR IN THE BOUNDARY
LAYER GRADUALLY FILTERING SOUTH THROUGH THE ARKLAMISS AS THE COLD
FRONT PASSES. TEMPERATURES BY DAWN WILL NOT BE TERRIBLY COOL THOUGH
WITH MOST AREAS UP AROUND 70.

TOMORROW...DRIER AIR WILL CONTINUE TO FILTER SOUTH INTO THE REGION
WITH THE BOUNDARY MOVING FURTHER SOUTH. ALBERTO (COMFORTABLY TO OUR
EAST-SOUTHEAST) WILL BE BRINGING RAIN AND SOME WIND TO THE WESTERN
FL COASTLINE...BUT NARY A CLOUD IS ANTICIPATED FROM THIS SYSTEM IN
OUR CWA. FORTUNATELY...LOTS OF SUN TOMORROW SHOULD NOT YIELD TEMPS
QUITE AS HOT BEHIND THE COLD FRONT...AND SOME AREAS MAY NOT TOP 88
OR 89. WENT WITH LATEST MAV IN THIS REGARD. PLEASANT TREND IN TEMPS
WILL CONTINUE TOMORROW NIGHT WITH DRIER AIR AND DECENT RAD COOLING
CONDITIONS. THE ONLY IMPEDIMENT TO MAX COOLING MAY BE NORTHERLY
SURFACE WINDS THAT MAY HAVE A BIT OF A HARD TIME RELAXING ON THE FAR
WESTERN PERIPHERY OF ALBERTOS CIRCULATION. CUT MAV NUMBERS A FEW
DEGREES...BUT THEY MORE CUTTING MAY BE NEEDED IF CONFIDENCE IS HIGH
THAT WINDS WILL BE NIL. /BB/

.WEDNESDAY THROUGH MONDAY...NORTHWEST FLOW WILL CONTINUE ACROSS THE
AREA WEDNESDAY AS THE BOUNDARY WILL HAVE PUSHED WELL TO THE SOUTH OF
THE AREA. TROPICAL STORM ALBERTO SHOULD BE WELL OFF TO THE EAST OF
OUR AREA ALSO. AT THE SURFACE HIGH PRESSURE WILL BE CENTERED OVER
THE OHIO VALLEY WITH A SURFACE RIDGE NOSING IN OVER THE REGION. THIS
PATTERN WILL HOLD THROUGH THURSDAY UNTIL UPPER LEVEL RIDGING BEGINS
TO BUILD IN OVER THE AREA ON FRIDAY AS THE PERSISTENT UPPER LEVEL
TROUGH OVER THE EAST BEGINS TO SHIFT EASTWARD. AFTER OUR VERY BRIEF
SLIGHT COOLDOWN IT LOOKS LIKE THE HEAT WILL RETURN THURSDAY AND
CONTINUE THROUGH THE WEEKEND WITH 850MB TEMPERATURES WARMING TO NEAR
20C ON FRIDAY AND EVEN WARMER (21-22C) THROUGH THE WEEKEND. GUIDANCE
TEMPERATURES SEEM ON TRACK THROUGH THE PERIOD SO HAVE PRETTY MUCH
STUCK WITH THEM. WITH STRONG SUBSIDENCE AND VERY LITTLE MOISTURE
THROUGH FRIDAY...HAVE CUT GUIDANCE POPS TO ZERO MID WEEK AND
ADJUSTED LOWER THROUGH FRIDAY.

THE GFS INDICATES THAT THE MID LEVEL AND SURFACE RIDGE WILL SHIFT
EAST OF OUR AREA SATURDAY...AND THE NEXT CHANCE OF RAIN AT ALL OVER
OUR AREA LOOKS LIKE SATURDAY AS WE GET INTO A STRONGER SOUTHERLY
FLOW. THE GFS INDICATES DECENT LAPSE RATES (6.5 TO 7.0) AND
PRECIPITABLE WATER VALUES NEAR 1.8 OVER THE ENTIRE AREA TO NEAR 2.1
INCHES OVER OUR SOUTHWEST COUNTIES ON SATURDAY AND ONLY SLIGHTLY
LOWER PWS ON SUNDAY...BUT THE EURO AND THE UKMET ARE NOT QUITE AS
AGGRESSIVE WITH PUSHING THE RIDGE CENTER EAST OF OUR AREA OVER THE
WEEKEND WHICH WOULD KEEP US UNDER STRONG SUBSIDENCE AT LEAST THROUGH
SATURDAY. DUE TO THESE FACTORS HAVE DECIDED TO JUST STICK WITH
GUIDANCE THROUGH THE WEEKEND AS FAR AS POPS GO WHICH BRINGS ISOLATED
AFTERNOON STORMS ACROSS THE AREA SATURDAY THROUGH MONDAY./15/

&&

.AVIATION...
ALL VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. ONLY
EXCEPTION WILL BE AROUND ISOLATED EVENING SHOWERS AND STORMS...WHICH
WILL MAINLY ONLY THREATEN MEI...GTR...AND HBG. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  89  63  91 /   6   2   7   0
MERIDIAN      67  90  61  92 /   9   2   8   0
VICKSBURG     69  90  64  94 /   3   2   4   0
HATTIESBURG   70  93  63  93 /  16   4   6   0
NATCHEZ       69  88  63  91 /   5   4   4   0
GREENVILLE    67  89  64  93 /   0   1   1   0
GREENWOOD     64  87  62  90 /   1   2   4   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: 50
LONG TERM: 15
Hazardous weather outlook, Jun 12, 3:00 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT MON JUN 12 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
132000-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
300 PM CDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jun 12, 5:00 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT MON JUN 12 2006

MSZ046-052-122245-
KEMPER-LAUDERDALE-
500 PM CDT MON JUN 12 2006

...STRONG THUNDERSTORM MOVING THROUGH KEMPER AND INTO LAUDERDALE
COUNTIES...

A STRONG THUNDERSTORM HAS DEVELOPED OVER SOUTHERN KEMPER COUNTY
NEAR SOUTH OF DE KALB. WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS
LIGHTNING MAY OCCUR. ALSO PERIODS OF HEAVY RAIN WILL BE LIKELY WITH
HOURLY RAINFALL RATES NEAR AN INCH TO AN INCH AND A HALF. THIS STORM
WILL SLOWLY DRIFT SOUTH AND SHOULD PASS JUST TO THE EAST OF
MERIDIAN NAVAL AIR STATION.

CAB
Special weather statement, Jun 12, 5:15 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT MON JUN 12 2006

MSZ046-052-122245-
KEMPER-LAUDERDALE-
500 PM CDT MON JUN 12 2006

...STRONG THUNDERSTORM MOVING THROUGH KEMPER AND INTO LAUDERDALE
COUNTIES...

A STRONG THUNDERSTORM HAS DEVELOPED OVER SOUTHERN KEMPER COUNTY
NEAR SOUTH OF DE KALB. WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS
LIGHTNING MAY OCCUR. ALSO PERIODS OF HEAVY RAIN WILL BE LIKELY WITH
HOURLY RAINFALL RATES NEAR AN INCH TO AN INCH AND A HALF. THIS STORM
WILL SLOWLY DRIFT SOUTH AND SHOULD PASS JUST TO THE WEST OF
MERIDIAN NAVAL AIR STATION.

CAB
Special weather statement, Jun 12, 5:58 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT MON JUN 12 2006

MSZ044-045-050-051-122345-
LEAKE-NESHOBA-NEWTON-SCOTT-
558 PM CDT MON JUN 12 2006

...STRONG THUNDERSTORM MOVING OVER THE LEAKE AND NESHOBA COUNTY
LINE...

A STRONG THUNDERSTORM HAS PULSED UP OVER THE THE LEAKE AND NESHOBA
COUNTY LINE EAST OF STANDING PINE. WIND GUSTS TO 45 TO 50 MPH AND
FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE. THESE GUSTY WINDS MAY
BRING DOWN A FEW WEAK AND DECAYING TREES. ALSO PERIODS OF HEAVY
RAIN WILL BE LIKELY WITH HOURLY RAINFALL RATES NEAR AN INCH TO AN
INCH AND A HALF. THIS STORM WILL SLOWLY DRIFT SOUTH MOVE INTO
SCOTT AND NEWTON COUNTIES.

CAB

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.